Advertisement

Siberian Mathematical Journal

, Volume 43, Issue 2, pp 235–250 | Cite as

A General Darboux-Type Boundary Value Problem in Curvilinear Domains with Corners for a Third-Order Equation with Dominated Lower-Order Terms

  • O. M. Dzhokhadze
Article

Abstract

We study solvability of the Darboux-type boundary value problem for a third-order linear partial differential equation with dominated lower-order terms. We indicate function spaces in which the problem is uniquely solvable and Hausdorff normally solvable. In the second case, the corresponding homogeneous problem is shown to have infinitely many linearly independent solutions.

Keywords

Differential Equation Partial Differential Equation Function Space Independent Solution Homogeneous Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Lavrent'ev M. M., Romanov V. G., and Vasil'ev V. G., Multidimensional Inverse Problems for Differential Equations [in Russian], Nauka, Novosibirsk (1969).Google Scholar
  2. 2.
    Darboux G., Lecons Sur la Théorie générale des Surfaces, Troisiéme partie, Gauthiër-Villars, Paris (1894).Google Scholar
  3. 3.
    Goursat E., A Course of Mathematical Analysis. Vol. 1 [Russian translation], GTTI, Moscow (1933).Google Scholar
  4. 4.
    Bitsadze A. V., Certain Classes of Partial Differential Equations [in Russian], Nauka, Moscow (1981).Google Scholar
  5. 5.
    Vragov V. N., “On the Goursat and Darboux problems for a certain class of hyperbolic equations,” Differentsial'nye Uravneniya, 8, No. 1, 7-16 (1972).Google Scholar
  6. 6.
    Kharibegashvili S. S., “On one boundary value problem for a second-order hyperbolic equation,” Dokl Akad. Nauk SSSR, 280, No. 6, 1313-1316 (1985).Google Scholar
  7. 7.
    Hörmander L., Linear Partial Differential Operators [Russian translation], Mir, Moscow (1965).Google Scholar
  8. 8.
    Coleman B. D., Duffin R. J., and Mizel V. J., “Instability, uniqueness, and nonexistence theorems for the equation u t = u xx-u xtx on a strip,” Arch. Rational Mech. Anal., 19, 100-116 (1965).Google Scholar
  9. 9.
    Colton D., “Pseudoparabolic equations in one space variable,” J. Differential Equations, 12, No. 3, 559-565 (1972).Google Scholar
  10. 10.
    Shkhanukov M. Kh., “On some boundary value problems for a third-order equation which arise in the modeling of filtration of a fluid in porous media,” Differentsial'nye Uravneniya, 18, No. 4, 689-699 (1982).Google Scholar
  11. 11.
    Soldatov A. P. and Shkhanukov M. Kh., “Boundary value problems with general nonlocal Samarskii condition for higher-order pseudoparabolic equations,” Dokl Akad. Nauk SSSR, 297, No. 3, 547-552 (1987).Google Scholar
  12. 12.
    Jokhadze O., “On a Darboux problem for a third order hyperbolic equation with multiple characteristics,” Georgian Math. J., 2, No. 5, 469-490 (1995).Google Scholar
  13. 13.
    Jokhadze O., “The first mixed problem for pseudoparabolic equations on a plane,” Bull. Acad. Sci. Georgia, 154, No. 2, 177-180 (1996).Google Scholar
  14. 14.
    Jokhadze O., “General Darboux type problem for a third order equation with dominated lower terms,” Bull. Acad. Sci. Georgia, 154, No. 3, 344-347 (1996).Google Scholar
  15. 15.
    Dzhokhadze O. M., “Darboux type problem for a third-order equation with dominated lower terms,” Differentsial'nye Uravneniya, 32, No. 4, 523-535 (1996).Google Scholar
  16. 16.
    Jokhadze O., “Boundary value problems in the plane for higher-order hyperbolic (pseudoparabolic) equations in angular and characteristic domains,” in: Workshop in Partial Differential Equations, Univ. Potsdam (Germany), 1999, pp. 17-18.Google Scholar
  17. 17.
    Petrovskii I. G., Lectures on the Theory of Ordinary Differential Equations [in Russian], Moscow Univ., Moscow (1984).Google Scholar
  18. 18.
    Kato T., Perturbation Theory for Linear Operators [Russian translation], Nauka, Moscow (1967).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • O. M. Dzhokhadze
    • 1
  1. 1.Razmadze Mathematical InstituteTbilisiGeorgia

Personalised recommendations